Thank You for Your Interest in Attending OIFF 2018 (AUGUST 1 – 5)

Please See Full Schedule Below for the Official Lineup of the 8th Annual Oceanside Intl. Film Festival!

Click on photos to view clips.

OIFF 2018 Schedule

AUGUST 1, WEDNESDAY

Red Carpet Opening Ceremony(Presented by Line 39 & TNT at Sunshine Brooks Theatre, 217 North Coast Hwy, O’side, CA 92054 (est. in 1936!)


 

5:30 pm – Doors Open at the Brooks Theatre.

6:00 pm – Red Carpet arrival of film industries stars and reception of filmmakers at Brooks Theatre, 217 North Coast Hwy, Oceanside, CA 92054. This is a perfect photo opportunity in front of the OIFF Backdrop with complimentary refreshments & generous appetizers (food and first drink included with passes, world-famous San Diego County’s craft beer is served)
7:15 pm – Introduction by OIFF 2018 Organizational Committee.
7:30 pm – Opening Night Program Begins with a Special Screening of TNT’s Hit Series, “Animal Kingdom” episode directed by series srtar, Shawn Hatosy. (Q&A to Follow, More Info Below)
9:00 pm – Filmmaker Cocktail Hour in the Brooks Lobby. Enjoy the rest of Opening Night by Getting to Know your Fellow Alums!

 The Oceanside International Film Festival will kick off on Wednesday, August 1st, with a very special premiere screening of TNT’s crime drama, Animal Kingdom.

The Film Festival invites the public to this special event. The Opening Night episode features the directorial debut of star Shawn Hatosy, known by fans for playing the complicated eldest son “Pope” on the show. After the screening, Hatosy will appear in person for a Q & A session with audience attendees. Joining Hatosy othe Q&A panel will be Animal Kingdom coexecutive producer and acclaimed writer Daniele NathansonNathanson has written & produced for, SEAL Team (CBS) & Murder in the First (TNT). Attendees will preview episode 11 (“Jackpot”) of the popular TNT series from Warner Horizon Scripted Television one week before its televised premiere. Animal Kingdom airs Tuesdays at 9/8c on TNT.

Episode 311: Jackpot – Tuesday, Aug. 7, at 9 p.m. (ET/PT) – Smurf (Ellen Barkin) enlists the boys in a surprise job that results in devastating consequences. Meanwhile, Pope (Shawn Hatosy) is forced to confront the truth about Baz’s murder as J (Finn Cole) steps up for the family in an unexpected way.”

 

 

PLUS – DON’T MISS:

MORRICONE YOUTH RE-SCORE’S ORIGINAL SOUNDTRACKS FOR NIGHT OF THE LIVING DEAD & MAD MAX

What is a Live Original Re-Score?​  The film is shown with the original music removed. The Music Artists then perform their own interpretation, re-written​ (“Re-Score”).

Cult Musical Act Morricone Youth will perform a live original re-score to George A. Romero’s 1968 ​“Night Of The Living Dead on Saturday, ​August 4th at 8:20 pm.

The band will also perform a matinee to George Miller’s dystopian classic, “Mad Max” on Sunday, August 5th at 2:15 pm.

ABOUT THE BAND

Morricone Youth formed in New York City in 1999 with the mission statement of composing, re-interpreting, performing and recording only​ “music written for the moving image.”
​ The band performs composing its own original live scores to old silent films, midnight movies, animations and shorts in theaters and art spaces around the country. In 2005, Morricone Youth composed original music for its own imaginary film entitled​ “SILENZIO VIOLENTO,” recorded with legendary Brooklyn producer and engineer Martin Bisi released by Country Club Records. The band’s original music has regularly been used for television and films, including the documentary ​”Second Skin”
​ directed by Juan Carlos Pineiro-Escoriaza about MMORPGs. The band has embarked on the ambitious project of recording and releasing a 15-vinyl/digital series of the work it has composed and re-worked for the 15 silent films.

Click HERE to buy tickets. Limited seating. (Advance purchase recommended.)

AUGUST 2, THURSDAY

6:00 pm to 10:00 pm – screening of films sponsored by Oceanside Theatre Company at Sunshine Brooks Theatre, 217 N Coast Hwy, Oceanside, CA 92054.

 

 

ANATOMY OF A CRIMINAL – Crime Drama Shorts:

Jump back into the underbelly of a dubious world with this devilish selection of shorts that mimics the many stages of a crime, from premeditation to forensics.

6:00 pm​ – Early For Work(San Diego Premiere)

Director: Keith Glidewell

Origin: Lumberton, NJ

Runtime: 4 min

 

Early for Work, starring Sergio Rizzuto and Garrett Verdone, is a short film about two men discussing morals before… going into work.

 

6:04 pm​ – La Benvinguda(San Diego Premiere)

Director: Carmen Puche Moré

Origin: Spain

Runtime: 6 min

 

A woman will soon experience the oddest deja-vu in her life.

 

6:10 pm​ – White Lines ​(California Premiere)

Director: Stuart Heinlein

Origin: Lansing, MI

Runtime: 10 min

 

A drug addict escapes to his ex-girlfriend’s house after stealing cocaine from a drug dealer.

 

6:20 pm​ – Collar(Oceanside Premiere)

Director: Russell Emanuel

Origin: Los Angeles, CA

Runtime: 15 min

 

 

What happens when a seemingly ordinary priest is confronted by a seemingly ordinary man? While reading the Bible on a particularly windy day, Father Harris is confronted by a tall stranger, one who makes him question his beliefs and motivations. And all in a quest for the truth, however horrifying.

 

6:35 pm​ – Pushing Skills ​(Oceanside Premiere)

Director: Michael A. Krehan

Origin: Oceanside/Los Angeles, CA

Runtime: 17 min

 

A street-smart hustler uses his invention to give people extraordinary skills for few hours, but finds himself in trouble when the wrong people hear about it.

 

 

6:52 pm​ – Lefty

Director: Karl Backus

Origin: Oceanside, CA

Runtime: 20 min

 

Precocious sisters Sophie and Piper discover and befriend a severed left hand.  The pair take LEFTY home and begin to learn the dark secret of his past. Together they embark on a journey of revenge over LEFTY’s enemy, the Mean Man.

 

7:12 pm​ – Surface ​(Oceanside Premiere)

Director: Erin Martinez

Origin: San Diego, CA

Runtime: 8 min

 

A crime scene photographer sees a therapist for the first time after encountering his biggest fear on the job.

 

10 MINUTE BREAK PERIOD

 

ALL IN THE FAMILY – Emotional Dramas Block(Mature Content):

 

From denial to eventual acceptance, the long road to emotional recovery can be a hard one to traverse. But with power in numbers, moving on is all but impossible. OIFF presents this look into the cinematic lives of many, as reality could only display.


7:55 pm​ – The Witching Hour
(Oceanside, Premiere)

Director: Steven La Morte

Origin: Los Angeles, CA

Runtime: 20 min

 

A husband and wife come to realize that love follows no rules and trust is a choice.  The story follows a couple in Hell’s Kitchen, New York, through their trials and tribulations of a rocky marriage, that is scarred by alcoholism, mutual distrust, and perceived infidelity from both sides.

 

8:15 pm​ – Forgive Me ​(California Premiere)

Director: Besim Ugzmajli

Origin: Kosovo

Runtime: 15 min

 

Bujar, an innocent youngster, is manipulated into joining a terrorist group fighting in Syria. He secretly joins the war and asks his older brother Agron to send Bujar’s wife, Mimoza, to Syria as well. Agron, horrified by his brother’s actions, confronts Bujar and asks him to return to Kosovo. His decision is an hard one to make.

 

8:30 pm​ – Limit(San Diego Premiere)

Director: Javad Daraei

Origin: Iran

Runtime: 7 min

Someone in a quiet area in need of help from anyone. No one heeds his call until it is perhaps too late.

 

 

 

8:37 pm ​- De La Madre(San Diego Premiere)

Director: Keith Lango

Origin: Spokane, WA

Runtime: 28 min

A mother must confront her own dark past if she has any hope of a future with her own daughter.

 

 

 

9:05 pm​ – Daisy Belle ​(Oceanside Premiere)

Director: William Wall

Origin: San Diego, CA

Runtime: 11 min

 

A robot named “Oono” cares for his owner while mysterious creatures lurk in the strange world outside.

 

9:16 pm​ – Marisol ​(San Diego Premiere)

Director: Juan Escobedo

Origin: Los Angeles, CA

Runtime: 17 min

 

A little girl from East LA dreams of the perfect Quinceanera dress when her life takes a drastic turn after an incident of domestic violence.

 

9:33 pm​ – Coming To Terms ​(San Diego Premiere)

Director: Atdhe Trepca

Origin: Los Angeles, CA

Runtime: 6 min

 

After her husband passes away, Beauty recreates his presence using the belongings he left behind.

 

10:00 pm​ -​ CONCLUSION​ – ​Doors Open at 5:30 pm, Friday August 3rd

 

AUGUST 3, FRIDAY

6:00 pm to 10:00 pm – screening of films sponsored by KOCT, at Sunshine Brooks Theatre, 217 N Coast Hwy, Oceanside, CA 92054                  

                                                          

5:30 PM – Doors Open for Friday, Aug. 3rd

6:00 PM  -​ AgriTourism: North County San Diego ​(Special Encore Screening)

Director: Jake Rush

Origin: Oceanside, CA

Runtime: 17 min

KOCT’s AgriTourism documentary was funded by the County of San Diego’s Board of Supervisors 2017 – 2018 Community Enhancement Grant. The documentary produced and directed by Jacob Rush features interviews with Eric Larson from the San Diego County Farm Bureau, Local Farmers, City Staff, Restaurateurs, Chefs and Jason Mraz – Musician and Local Farm Owner. The program itself was edited by KOCT’s Lead Editor, Miguel Blanco. There are beautiful aerial and landscape clips of South Morrow Hills highlighting unique AgriTourism destinations such as Merle Creek and The Flower Fields at Carlsbad Ranch. The documentary focuses on the importance of having sustainable farmland in the local community.

 

ONE OCEAN – Environmentalist Documentary Block:

A community favorite each & every festival edition; OIFF’s annual block for environment friendly & conservationist minded documentaries is a section attendees look forward to seeing. Focusing a bit extra this year on the O in Oside, please enjoy these great selections on protecting both our ocean fauna & critical water supply.

 

6:32 pm​ – Gifts of Silver(San Diego Premiere)

Director: Eddie Frost

Origin: United Kingdom

Runtime: 17 min

 

The ecology of Chilean Patagonian fjords is mysterious and fragile. This documentary follows Vreni Haussermann as she explores these rich ecosystems and highlights the key challenges for the wildlife there. The film calls for a better understanding of the area and for marine protected areas to be established urgently. Otherwise these ‘gifts of silver’ will be lost forever.

 

6:49 pm ​- Night Light(California Premiere)

Directors: Yamiset Trujillo & Jane Suarez

Origin: Orlando, FL

Runtime: 8 min

 

A wide-eyed, newborn sea turtle named Fin finds himself on the illuminated beaches of Miami. It is a perilous time to be a hatching, with hazards of artificial light and debris present at every turn. With the help of Abueluna, his caring, celestial guide, Fin will make the daring trek from his cluttered nest to the open seas.

 

6:57 pm​ – A Herring Opera(San Diego Premiere)

Director: Ellie Schmidt

Origin: Sitka, AK

Runtime: 27 min

 

In the small coastal town of Sitka, Alaska, the most dramatic signal of spring is the arrival of the herring.
This short nonfiction film presents all the bustle of springtime in Sitka in an operatic form, using classic
opera pieces as a score of this modern but timeless struggle between nature, tradition, and technology.

 

7:24 pm​ – Water(Oceanside Premiere)

Director: Mark Knight

Origin: Los Angeles, CA

Runtime: 5 min

 

Window Channel Network takes you on a four-minute journey to some of the planet’s most spectacular glaciers, waterfalls, beaches, rivers and waterways. Destinations include, Iceland, Igauzu Falls Brazil, Atchafalaya Basin Louisiana, Lake Tahoe California, Black Canyon of the Gunnison Colorado, and Punta Cana, Dominican Republic.

 

Environmentalist Headline Feature:

7:29 pm​ – Shadow of Drought: Southern California’s Looming Water Crisis ​(Oceanside Premiere)

Director: Bill Wizneski

Origin: San Marcos, CA

Runtime: 42 min

While California recovers from the worst drought in state history, a myriad of impacts resulting from climate change threaten Southern California’s imported water supply. As a shadow of drought hangs over the region, this documentary explores the dire consequences of inaction that lie ahead.

 

 

 

 

 

 

AN ARTIST COLLECTIVE – Art Documentary Block

If the ocean is one of our city’s primary highlights, then the community who lives along its coastline would be the other. Because artists and their great talents are what make this community so unique, this block of short documentaries will further celebrate creatives of differing backgrounds, mediums & philosophies. 

 

 

8:42 pm​ – The Beauty Around Us

Director: Bless Williams

Origin: Oceanside, CA

Runtime: 4 min

 

An introspective look at the process and inspiration behind local artist, Stephen M. Jackson.

 

 

 

8:46 pm​ – Scrojo: Scoundrel, Charlatan, Savant(World Premiere)

Director: Brian McHugh

Origin: San Diego, CA

Runtime: 10 min

 

In most circles, he is known as SCROJO. In times gone by, others called him “Scrotum Joe.” Elders refer to him simply as “Craig”. Once an performing musician, Scrojo now fills his days creating vibrant works of art that depicts traveling minstrels, harlots, Jezebels, and scoundrels.

 

 

8:56 pm​ – Luminaries(San Diego Premiere)

Director: Ed Moy

Origin: Los Angeles, CA

Runtime: 15 min

 

Documentary about the Luminaries of Pantheism mural in Venice Beach, California, painted by Los Angeles muralist Levi Ponce. Everything is connected. Everything is divine. We’re all one.

 

9:11 pm​ – Esfuerzo ​(San Diego Premiere)

Director: Alana Maiello

Origin: Solvang, CA

Runtime: 13 min

 

Armando, the son of a field worker who had great difficulty coming to America from Mexico, has maintained the grape vines he planted through strict routine for the last 35 years. Fidencio, a wine entrepreneur and Armando’s grandson, has grown up will all the conveniences of modern life. Despite differences, the ties of family and culture ensure a mutual respect.

 

9:26 pm​ – From Haarlem to Harlem ​(Oceanside Premiere)

Directors: David & Barbarella Fokos

Origin: San Diego, CA

Runtime: 19 min

 

Fatigued by incessant news of black people being shot and killed by white cops, and with the election as
the final straw, artist Alanna Airitam decided create a body of work to portray black people as she knows
them to be, which is far from the media’s persistently negative narrative.

 

10:00 pm​ – ​CONCLUSION​ – ​Doors Open 10:30 am Saturday, August 4th

AUGUST 4, SATURDAY

11:00 am to 10:00pm​ – Screening of films sponsored by Line39 & Branfman Law Group, at Sunshine Brooks Theater, 217 N. Coast Hwy, Oceanside, CA 92054

11:00 am – 12:30 pm – Women of the Industry – Panel Presentation

We start off our Saturday program strong with an in-depth panel discussion with the women whose contribution to the entertainment industry has aided in giving voice, rise & change to male dominated media. ​(Admission to this Event is Included with a Single Day or Festival Pass) 

 

The Surf Lineup – Annual Surfing Documentary Block

Every year, the Oceanside International Film Festival presents a carefully assembled session of surf themed documentaries. Experience a whole world united under a single ocean-lover’s pastime.

12:40 pm​ – Alana Nichols’ Story(Oceanside Premiere)

Director: Eli Bensen

Origin: Carlsbad, CA

Runtime: 5 min

 

 

Alana Nichols is a paralyzed athlete who has won multiple gold medals at the Paralympic games. This story covers how she came back from a life-changing injury and competes at the highest level possible in Paralympic surfing.

 

12:45 pm​ – TAN ​(World Premiere)

Director: Alena Ehrenbold

Origin: Switzerland/France

Runtime: 8 min

In a world in which consumer society is setting an ever-accelerating pace, a young French sharper faces the challenge of staying true to his own rhythm in life. “TAN” (Creole for “time”, Breton for “fire”) tells the story of Robin Goffinet, a passionate surfer based in Finisterre (Brittany) and dedicated to the creation of sustainable surfboards. But what happens when the temptation of consumerism reaches the end of the world and a once peaceful lifestyle suddenly starts turning into a stressful and fiery one? In addition to breathtaking landscapes and stylish surfing, TAN invites the audience to the inspiring universe of innovative surfboard crafting. This film addresses the question of impermanence and encourages  reconsidering one’s proper rhythm in life.

 

12:53 pm​ – Chef Oliver​ (San Diego Premiere)

Director: Jason Baffa

Origin: Santa Barbara, CA

Runtime: 9 min

Oliver Parker may have the uncanny ability to surf an array of equipment both frontside and backside equally well, but it’s his passion for life and food that made us curious about the Italian trained chef from Santa Barbara, CA. Kick back and enjoy Oliver’s smooth stylings with a blade and on one, in a short film by Jason Baffa presented by ZIOBAFFA Organic Wines.

 

Surf Block Headline Feature:

1:02 pm​ – The Church of the Open Sky ​(Oceanside Premiere)

Director: Nathan Oldfield

Origin: Australia

Runtime: 54 min

The Church of the Open Sky is a luscious visual love poem that explores gratefully lived surfing journeys. It is a sea soaked celebration of the exquisite preciousness of being alive.This film is an inspired and endearing representation of the surfing experience, where all participants are worthy and welcomed – to learn, play and grow together – in inclusive, sacred playgrounds beneath The Church of the Open Sky.

 

Feature Documentary:

2:22 pm – Rodents of Unusual Size(San Diego Premiere)

Directors: Chris Metzler, Jeff Springer & Quinn Costello

Origin: California/Louisiana

Runtime: 71 min

The residents of Louisiana never know what will attack them next: floods, hurricanes, even monstrous swamp rats. Gigantic orange-toothed nutria are eating up the coastal wetlands, destroying the landscape,
and threatening the very existence of the human population. This invasive South American species breeds faster than the roving squads of hunters and trappers can control them. But the people who have lived here for generations are not the type of folks who let their land—and their livelihoods—recede into the Gulf without a fight. Meet fisherman turned bounty hunter Thomas Gonzales and a pack of colorful diehards as they defend their land, culture, and way of life against the unforgiving forces of nature. It is man vs. rodent. May the best mammal win.

 

 The Duality of Romance // Yin – Romantic Drama Block:

The powers of love & heartache should never be underestimated. This short block of films teaches us just that, focusing on romance as a force of nature to take seriously. These are not love stories, but rather stories about love.

 

3:59 pm​ – Take Me Home Tonight ​(California Premiere)

Director: Skylar Jennings

Origin: New York, NY

Runtime: 4 min

Let’s embark on an age-old question: Can a woman and man be friends?

 

 

4:03 pm​ – Stepan ​(San Diego Premiere)

Director: Graham Henderson

Origin: Chicago, IL

Runtime: 6 min

 

Taking advantage of a night off, Bart invites his fiancé out to grab drinks. She doesn’t want to go out.
Bart walks off, wool messenger cap warming his shaved head.

 

4:09 pm​ – Nymphette ​(US Premiere)

Director: Marijose Sapina

Origin: France

Runtime: 10 min

 

‘Nymphette’ is a story about a young girl who, by cause of an unconventional and unexpected romance with an older man, questions morality and discovers self worth.

 

4:19 pm​ – Where Did I Go ​(World Premiere)

Director: J.W. Hendricks

Origin: Toluca Lake, CA

Runtime: 10 min

 

After getting dumped, Andrew is given a shift in perspective. This is not a romance.

 

4:29 pm​ – Easy Way Out(San Diego Premiere)

Director: Jeffery Schultz

Origin: Los Angeles, CA

Runtime: 17 min

Martin (John Savage) and Kaitlin (Kate Connor) are playing out their relationship endgame in the re-imagined turn-of-the-century loft they once called home. While it appears Kaitlin is just leaving her husband of twelve years for a much younger lover, we learn her reasons have more to do with honesty and bravery than easy lust and sexual adventure.

   

The Duality of Romance // Yang – Romantic Comedy Block:

The powers of love & heartache should be celebrated whenever possible! This short block of films teaches us just that, focusing on romance as one of life’s many sources of humor. These are not love stories, but rather satires about love.

 

5:01 pm​ – Honey​ (California Premiere)

Director: Pedro Moreno del Oso

Origin: Spain

Runtime: 9 min

 

On a hot summer’s day, a couple is talking about their daughters’ future when a tricky game comes up.

 

5:10 pm​ – Stop/Eject/Rewind ​(Oceanside Premiere)

Director: Elliott de Neve

Origin: Escondido, CA

Runtime: 9 min

 

An off-kilter young man constructs a time machine to impress his female coworker with the intention of
taking her to the future.

 

5:19 pm​ – Last Wish(San Diego Premiere)

Director: Hayden Croft

Origin: Los Angeles, CA

Runtime: 11 min

 

Jo and Will have been best friends since high school but Will is dying of a rare disease. When Jo visits Will at the hospital, a revelatory interaction shifts the dynamic of their friendship.

 

5:30 pm​ – Ananas Comosus ​(San Diego Premiere)

Director: Tyler Nisbet

Origin: Los Angeles, CA

Runtime: 3 min

 

 

George has an unusual job with an unusual uniform. George has things he needs to get done after work. George forgets to change his clothes.

 

5:33 pm​ – Silverline Valentine ​(California Premiere)

Director: Brandon Luck McDuffey

Origin: Carbondale, CO

Runtime: 15 min

A short film about the spontaneous trust and affection between two passengers on a lengthy bus ride.

 

 

 

 

Dark Side of the Ocean – Horror Shorts Block:

In anticipation for our undead finale, brace yourself for a harrowing handful of horrific shorts stories that’ll certainly make you wish you hadn’t dropped your keys at the car door.

 

(NOTE: If you intend on attending our screening of George A. Romero’s Night of the Living Dead, please know that it will cost an extra charge. Please utilize the brief break period after this feature ends for finalizing your purchase in the lobby)

 

6:03 pm​ – bnb(San Diego Premiere)

Director: Hunter Stiebel

Origin: Los Angeles, CA

Runtime: 13 min

Meet Harry and Sally, a couple of aging millenials who found love on tinder, get around in an uber, and
can always find a “home away from home” using the rental site bnb. But for tonight’s stay, their host is
no where to be found. Facing the new anxieties that come with the internet’s “sharing economy”, being
strangers in a strange house leads Sally to fear for their online reputation… and Harry to fear for their
lives.

 

6:16 pm​ – Ashen Sleep(San Diego Premiere)

Director: Frederick Neegan Trudel

Origin: Canada

Runtime: 11 min

 

Hector and Camille are living in Montreal City, one day a chemical bomb explode above the city. Five days later, no one has slept in Montreal.

 

6:27 pm​ – Quiver ​(San Diego Premiere)

Director: Shayna Connelly

Origin: Chicago, IL

Runtime: 14 min

 

Suzanne’s grief transcends the boundaries of the natural world and arouses a primordial being. She courts
this ghost, using intellect and desire to forge a union between them. Can Suzanne force a rift into the
supernatural realm to build a space where she can coexist with what haunts her?

 

 

6:41 pm​ – There is No Door(California Premiere)

Director: Ward Crockett

Origin: Chicago, IL

Runtime: 22 min

From childhood to adulthood, Sam contends with the suicidal curse that has plagued her family for
generations.

 

 

 

7:20 pm​ – Catered Intermission

Enjoy some refreshments and locally catered food on us. Take a break and stretch your legs before the oncoming zombie apocalypse!​ 

 

8:15 pm​ – Night of the Living Dead – w/Live Original Re-Score from Morricone Youth

Director: George A. Romero

Origin: Evans City/Pittsburgh, PA

Runtime: 96 min

A disparate group of individuals takes refuge in an abandoned house when corpses begin to leave the graveyard in search of fresh human bodies to devour. The pragmatic Ben (Duane Jones) does his best to control the situation, but when the reanimated bodies surround the house, the other survivors begin to panic. As any semblance of order within the group begins to dissipate, the zombies start to find ways inside — and one by one, the living humans become the prey of the deceased ones​.

 

What is a Live Original Re-Score?​ ​The film is shown with the original music removed. The Music Artists then perform their own interpretation, re-written ​(“Re-Score”)


Morricone Youth formed in New York City in 1999 with the mission statement of composing, re-interpreting, performing and recording only​ “music written for the moving image. The band performs composing its own original live scores to old silent films, midnight movies, animations and shorts in theaters and art spaces around the country. In 2005, Morricone Youth composed original music for its own imaginary film entitled​ “SILENZIO VIOLENTO,” recorded with legendary Brooklyn producer and engineer Martin Bisi released by Country Club Records. The band’s original music has regularly been used for television and films, including the documentary ​”Second Skin” directed by Juan Carlos Pineiro-Escoriaza about MMORPGs. The band has embarked on the ambitious project of recording and releasing a 15-vinyl/digital series of the work it has composed and re-worked for the 15 silent films.

 

OIFF Thanks Our Sponsor, Branfman Law Group for this Event

10:00 PM – CONCLUSION – Doors Open Sunday, August 5th at 10:30 AM.

 

AUGUST 5, SUNDAY

6:00 pm to 10:00 pm – screening of films sponsored by Alpha Graphics & Branfman Law Group, at Sunshine Brooks Theatre, 217 N Coast Hwy, Oceanside, CA 92054

 

 

 

10:30 AM – Doors Open at Brooks Theatre.

 

Life Lessons – Youth Drama & Comedy Shorts Block:

Bring the whole family out to see this line up up endearing tales of adventure, romance & the wise words of your elders. It all leads up to a screening of our equally child safe feature film, “​It’s Just a Game”.

 

11:00 am​ – A Quint-Mas Carol ​(Oceanside Premiere)

Director: Justin Burquist

Origin: San Diego, CA

Runtime: 5 min

 

Uncle Quint tells “his version” of a “Twas The Night Before Christmas” to his little nieces on Christmas Eve.

 

 

 

11:05 am​ – The Lesson ​(Oceanside Premiere)

Director: Bless Williams

Origin: Oceanside, CA

Runtime: 3 min

“There are 5 things you need to know…”

 

 

11:08 am​ – Boulevard of Unspoken Dreams ​(San Diego Premiere)

Director: Stoney Westmoreland

Origin: North Hollywood, CA

Runtime: 9 min

 

For the little tramp to win over his starlet, he must thwart a super hero. A short, black and white silent film romantic comedy about being yourself to win your love – and your dream.

 

11:17 am​ – The Ride(Oceanside Premiere)

Director: Eric J. Addison

Origin: San Diego, CA

Runtime: 13 min

 

A bored young boy decides to venture out beyond his neighborhood for fun only to find more then he expects.

 

11:30 am​ – Happy Birthday ​(Oceanside Premiere)

Director: Jarod Bainbridge

Origin: Poway, CA

Runtime: 5 min

 

When a boy’s birthday day party goes unattended, he tries to make the most of the situation.

 

11:35 am​ – Through The Window ​(San Diego Premiere)

Director: Zachary Spicer

Origin: Madison, IN

Runtime: 12 min

 

Through The Window is a character-driven short story about two thirteen year-old girls that share a home and a sleepless night of adventure.

 

11:47 am​ – The Adventures of Lucy ​(San Diego Premiere)

Director: Teddy Valentovich

Origin: Long Beach, CA

Runtime: 15 min

 

In order to defeat the dark manifestation of her cancer, a young girl must use the power of imagination to
overcome her fears.

 

12:10 pm​ – One Small Step ​(San Diego Premiere)

Director: Bobby Pontillas & Andrew Chesworth

Origin: Burbank, CA

Runtime: 8 min

 

What does it take to achieve your dreams? An ambitious young girl endeavors to realize her aspiration of
becoming an astronaut with the support of her humble father.

 

Youth Block Headline Feature:

12:45 pm – It’s Just a Game ​(California Premiere)

Director: Wilder Troxell

Origin: Philadelphia, PA

Runtime: 71 min

A group of children begin playing a game of Nerf at Ryan’s Birthday party when their imaginations get away from them, we see how each kid truly sees themselves​.

 

 

 

 

2:15 pm​ – Mad Max w/Live Original Re-Score by Morricone Youth

Director: George Miller

Origin: Australia

Runtime: 95 min

In a not-too-distant dystopian future, when man’s most precious resource — oil — has been depleted and the world plunged into war, famine and financial chaos, the last vestiges of the law in Australia attempt to restrain a vicious biker gang. Max (Mel Gibson), an officer with the Main Force Patrol, launches a personal vendetta against the gang when his wife (Joanne Samuel) and son are hunted down and murdered, leaving him with nothing but the instincts for survival and retribution.

 

What is a Live Original Re-Score?​ ​The film is shown with the original music removed. The Music Artists then perform their own interpretation, re-written ​(“Re-Score”)

Morricone Youth formed in New York City in 1999 with the mission statement of composing, re-interpreting, performing and recording only​ “music written for the moving image. The band performs composing its own original live scores to old silent films, midnight movies, animations and shorts in theaters and art spaces around the country. In 2005, Morricone Youth composed original music for its own imaginary film entitled​ “SILENZIO VIOLENTO,” recorded with legendary Brooklyn producer and engineer Martin Bisi released by Country Club Records. The band’s original music has regularly been used for television and films, including the documentary ​”Second Skin” directed by Juan Carlos Pineiro-Escoriaza about MMORPGs. The band has embarked on the ambitious project of recording and releasing a 15-vinyl/digital series of the work it has composed and re-worked for the 15 silent films.

OIFF Thanks Our Sponsor, Branfman Law Group for this Event

 

3:55 pm​ – Catering Intermission

Enjoy one last taste of Oceanside as we prepare for our awards show finale. Network, take one last photo-op & have some complimentary lunch as our award show nears.

4:45 pm​ – OIFF 2018 Awards Ceremony(Presented by Line 39)

Note:​ Our annual awards ceremony presents 2 sets of awards for each category of film at the festival: Jury Awards & Audience Choice. We thank you for taking the time to vote via ballot after every screening at the festival. Awards show will take place at the Sunshine Brooks Theatre, Admission is granted with a festival pass or a single day admission pass for Sunday. Be sure to attend, as you’ll never know who’s gonna win something!

 

6:00 pm – CONCLUSION OF OIFF 2018

See You at the Movies!